MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90052
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pedimag blood pump looked like it was correctly inserted into the centrimag motor, however, it was making a rattling noise while running.Specifically, the pump was running at 3500 rpm and there are no alarms.When tthe pump was pushed further into the motor the noise stopped.Customer was advised to make sure that the pump was fully inserted into the motor and the set screw was fully engaged.This was confirmed.Customer was asked to unscrew the set screw and reseat the pump into the motor and engage the set screw.This did not resolve the noise.It was then advised to remove the pump from the motor and choose another slot for the outlet of the pump to see if that resolved the noise.The customer opted not to do that as it would have required to interrupt support.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was later reported that no circuit intervention was taken, but tape was applied to maintain pressure to keep the head seated properly.No products were exchanged so no products would be returned.The noise was confirmed to have been coming from the blood pump.There was no adverse patient impact identified.
 
Additional Manufacturer Narrative
Section a: date of birth estimated as date of event as patient is newborn section d2b: corrected.Section h6: medical device problem code corrected.Manufacturer's investigation conclusion: the reported noise as well as the report of the pedimag blood pump not properly seated in the motor could not be confirmed.A specific cause for the reported events was unable to be determined.Multiple attempts were made to obtain additional information regarding the reported events; however, no further information was provided by the account.The pedimag pump was not returned for evaluation.The relevant sections of the device history records for l08334-lb7 were reviewed and showed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) is currently available.This ifu also provides the following warnings and cautions: ifu warning #3: list hemolysis as a possible side effect.Ifu warning #9: it is intended that systemic anticoagulation be utilized while the device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the blood pump is properly locked into the centrimag motor.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿blood pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the blood pump on the centrimag motor, remove the blood pump from the inner tray and insert the blood pump into the motor receptacle.Place the bottom of the blood pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the blood pump with the fittings on the motor receptacle.Rotate the blood pump counterclockwise until the blood pump locks securely into place.Thread the retaining screw clockwise to secure in place.The blood pump must be fully seated into the receptacle to function properly.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21954301
Report Number3003306248-2025-00134
Device Sequence Number18238267
Product Code KFM
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)L08334-LB7(17)260709
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot NumberL08334-LB7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/05/2025
08/18/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/29/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight3 KG